MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL, FIXATION, BONE
Model Number 03.010.437S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Patient height reported as 5 feet 11 inches.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during the insertion of the unknown ex tibial nail, a piece of the suprapatellar protection sleeve broke off.Fragments were generated.Additional intra-operative x-rays were taken however, due to the radiolucent material of the device, it was unable to be determined if the fragments had remained in the patient.There will be an additional computed tomography (ct) scan of the knee and may require additional surgery to remove the fragment if found.There was no surgical delay and the procedure was completed successfully; however, a piece of the device potentially remained in the patient.Concomitant devices reported: ex tibial nail (part/lot unknown, quantity 1) this report is for a protection sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The instrument was not returned and instead investigation will be done based on the supplied images.The images were reviewed and the complaint condition for broken was confirmed as the images show the distal end of the instrument broken off from the device.The complaint condition for embedded device could not be confirmed as the images only show the broken instrument.As the instruments was not returned, an as received, dimensional, material, or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the supplied images.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8624383
Report Number2939274-2019-58179
Device Sequence Number11327053
Product Code JDS
UDI-Device Identifier10886982068781
UDI-Public(01)10886982068781
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.437S
Device Catalogue Number03.010.437S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: EXPERT TIBIAL; UNK - NAILS: EXPERT TIBIAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight82